Urology Expert Forum
Lump that feels like a thick vein
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lump that feels like a thick vein

For the last couple of months I have had a smaller protruding lump just below the head of my penis. It is located slightly off the centre to the left (from my above perspective). It is pretty much the same color as the surrounding area. I am uncircumsized and when I pull my foreskin back slightly in a flaccid state you can't see it too well, but if I pull it back sligthly more you can see the "lump". When I stretch the foreskin back hard, the lump goes away, or at least you cannot see it or feel it. When I touch it it feels fairly similar to pressing a bulging vein, it is soft and I don't feel anything behind it. The lump is more oval than round but hard to give a more specific shape than that. I wasn't worried about it at first because I haven't had any problems with it and it doesn't hurt at all. There have been no sores or discharges of any sort. Having read some symptoms about penile cancer I still wanted a more educated person to tell me what this could possibly be. And how likely or unlikely that this could be the symptoms of penile cancer. And what I should do about it. Is there something that I can do to diminish my fear about this being cancer? What kind of symptoms about a lump on a penis would make it more or less likely to be signs of penile cancer? Would very much appreciate an answer.
Related Discussions
233190_tn?1278553401
Penile vein thrombosis is possible.  Penile cancer of course would be the more serious causes.  To obtain a diagnosis, an ultrasound of the penis would be needed.

If the diagnosis is penile vein thrombosis, you can consider conservative therapy like NSAIDs.  

These options can be discussed with your urologist.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
0 Comments
Blank
Avatar_n_tn
0
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank